Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 15, NWS Kansas City, MO

June 19, 2018Doniphan County, Kansas; Andrew County, Buchanan County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 19, 2018, 9:19 PM CDT for Doniphan County, Kansas; Andrew County, Buchanan County, Missouri. It took effect at Jun 21, 2018, 3:00 AM CDT. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Jun 19, 2018, 9:19 PM CDT (02:19 UTC)
In effect from
Jun 21, 2018, 3:00 AM CDT
Expired
Jun 22, 2018, 9:58 AM CDT
In force
31 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Doniphan County, KS, Andrew County, MO, Buchanan County, MO

The radar

The Pleasant Hill radar (KEAX), 125 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at St. Joseph (SJSM7).

Action stage
14 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06818000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

023 
WGUS43 KEAX 200219
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
919 PM CDT Tue Jun 19 2018


...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Kansas...Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and 
  Buchanan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-210219-
/O.NEW.KEAX.FL.W.0015.180621T0800Z-000000T0000Z/
/SJSM7.1.ER.180621T0800Z.180622T1200Z.000000T0000Z.NO/
919 PM CDT Tue Jun 19 2018

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Missouri River at St Joseph.
* from late Wednesday night until further notice.
* At  8:30 PM Tuesday the stage was 13.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday morning and continue 
  to rise to near 19.3 feet by Friday morning.
* At 19.0 feet...Backwater from the Missouri River floods property 
  along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   13.2   Tue 08 PM   19.3 Friday morning
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$
4 follow-up statements
864 
WGUS83 KEAX 201425
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
925 AM CDT Wed Jun 20 2018

...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
  Counties.

  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-211425-
/O.EXT.KEAX.FL.W.0015.180621T1545Z-180628T1000Z/
/SJSM7.1.ER.180621T1545Z.180624T1200Z.180627T1000Z.NO/
925 AM CDT Wed Jun 20 2018

The Flood Warning continues for
  The Missouri River at St Joseph.
* from Thursday morning to Thursday June 28.
* At  8:30 AM Wednesday the stage was 14.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Thursday morning and 
  continue to rise to near 20.3 feet by Sunday morning. The river 
  will fall below flood stage by Wednesday morning.
* At 19.0 feet...Backwater from the Missouri River floods property 
  along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   14.4   Wed 08 AM   20.3 Sunday morning
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505
 
 
$$
783 
WGUS83 KEAX 210300
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1000 PM CDT Wed Jun 20 2018

...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-220259-
/O.EXT.KEAX.FL.W.0015.180622T0600Z-180702T0300Z/
/SJSM7.1.ER.180622T0600Z.180629T1200Z.180701T0300Z.NO/
1000 PM CDT Wed Jun 20 2018

The Flood Warning continues for
  The Missouri River at St Joseph.
* from late Thursday night to Sunday July 01.
* At  9:30 PM Wednesday the stage was 15.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and 
  continue to rise to near 19.4 feet by Friday morning. The river 
  will fall below flood stage by Saturday before midnight.
* At 19.0 feet...Backwater from the Missouri River floods property 
  along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   15.6   Wed 09 PM   19.4 Friday morning
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$

Kurtz
827 
WGUS83 KEAX 211456
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
956 AM CDT Thu Jun 21 2018


...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-221455-
/O.EXT.KEAX.FL.W.0015.180622T0540Z-180623T1800Z/
/SJSM7.1.ER.180622T0540Z.180622T1200Z.180622T1800Z.NO/
956 AM CDT Thu Jun 21 2018

The Flood Warning continues for
  The Missouri River at St Joseph.
* from late tonight to Saturday afternoon.
* At  9:30 AM Thursday the stage was 16.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and 
  crest near 17.1 feet by Friday morning. The river will fall below
  flood stage by early Friday afternoon.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   16.4   Thu 09 AM   17.1 Friday morning
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505


$$
305 
WGUS83 KEAX 221458
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
958 AM CDT Fri Jun 22 2018



...The Flood Warning is cancelled for the following rivers in 
Kansas...Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and 
  Buchanan Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-221528-
/O.CAN.KEAX.FL.W.0015.000000T0000Z-180623T1800Z/
/SJSM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
958 AM CDT Fri Jun 22 2018

The Flood Warning is cancelled for
  The Missouri River at St Joseph.
* At  9:30 AM Friday the stage was 16.6 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  16.7 feet Wednesday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   16.6   Fri 09 AM   16.7 Wednesday morning
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 19, 6:41 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 19, 6:41 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
641 PM CDT Tue Jun 19 2018

.Discussion...
Issued at 311 PM CDT TUE JUN 19 2018

Showers and storms will continue to develop southeast and push an
outflow boundary through the remainder of the CWA this afternoon,
temporarily reducing temperatures and eliminating the need for a
heat advisory in central MO. Temperatures will attempt to recover
this evening but will be limited by the remaining length of
daylight, and may only make it into the upper 70s to low 80s
especially in southern portions of the forecast area.

Convection currently initiating on the High Plains will build
eastward with time this evening and overnight, nearing eastern KS
by sunrise tomorrow. While most model solutions pull this
convection northeastward to follow the boundary, any strong cold
pool propagation could take it into western portions of the CWA,
so will have to watch these trends overnight, as any precip in the
morning could have an influence on storms tomorrow afternoon.

The pattern tomorrow and Thursday continues to look much more
progressive than it did yesterday, with the cold frontal passage
now expected tomorrow afternoon. Thunderstorms will likely develop
along the front during the afternoon, and will become increasingly
likely further east as it heads east into better instability. A
few storms could become strong or marginally severe, but shear
remains non-existent and DCAPE should be relatively low in a
moist environment, preventing a higher severe weather threat.
PWATs will remain very high and transport vectors small, but the
progressive front will help prevent a widespread flash flood
threat and have opted not to issue any type of flood watch for
Wednesday.

Once the front moves through, a few showers are possible Thursday
but the majority of the area will likely be dry most of the day.
Temperatures will top out in the upper 70s to lower 80s both
Thursday and Friday in the wake of the front, then will begin to
warm for the weekend as more zonal flow returns. Rain chances will
increase again for the weekend in that pattern, and may focus
further south than the ongoing event, bringing the higher rain
accumulations into central or southern MO. There is still a bit
of uncertainty in how the weekend plays out but it does overall
look active, with overall near normal temperatures moderated by
the influence of cloud cover/precipitation.

&&

.Aviation...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 632 PM CDT TUE JUN 19 2018

VFR conditions will exist through the first half of the period at
all sites. A surface boundary will approach from the west through
midday, Wednesday, with scattered thunderstorm chances increasing
after 19Z. Kept the TAFs simple, with VCTS to start and a TEMPO
through the end of the period for TSRA and MVFR ceilings and
visibility.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Laflin
Aviation...Kurtz
Hazardous weather outlook, Jun 19, 4:57 AM CDT, 16 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
457 AM CDT Tue Jun 19 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
457 AM CDT Tue Jun 19 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Scattered thunderstorms will occur throughout the day today, starting
over NW Missouri and slowly progressing south into the KC Metro area
by the afternoon. Some storms could be strong with large hail and
gusty winds possible. The main threat from these storms will be
localized flooding due to torrential rainfall potential these storms
will have with rainfall rates reaching 1 to 2 inches per hour
possible. A line of storms over the KC Metro area in the afternoon
could pose a potential flash flooding hazard if storms stall over the
city for a couple hours so caution will need to be taken if this
occurs as localized flooding is likely. The storms will start to
dissipate in the KC Metro around sunset but new storms look to
develop over NW Missouri continuing the trend of scattered storms
overnight in that region.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A cold front and low pressure system is expected to push through the
area Wednesday through Friday providing multiple rounds of
precipitation as it passes. Wednesday will have the best chances for
thunderstorms along the cold front, some could be strong with large
hail and heavy rain being the main threats. Prolonged light to
moderate rain looks to occur over northern Missouri Thursday through
Friday which could lead to some localized flooding and even potential
river flooding towards the Saturday timeframe. The system should move
out of the area by Saturday leading to a relatively dry Saturday
afternoon before another round of storms push through Saturday night
into Sunday morning.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

River Flood Warnings in Missouri, 2018River Flood Warnings in Kansas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.